Alert archive / South Carolina / River Flood Warnings in 2020
River Flood Warning 53, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Aug 3, 2020, 9:23 AM EDT for Horry County, Marion County, South Carolina. It took effect at Aug 6, 2020, 8:00 AM EDT. It was in force for 18 days.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2020, 9:23 AM EDT (13:23 UTC)
- In effect from
- Aug 6, 2020, 8:00 AM EDT
- Expired
- Aug 24, 2020, 9:23 AM EDT
- In force
- 18 days
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 68 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Pee Dee River near Galivants Ferry (GALS1). The gauge peaked at 8.71 ft at Aug 13, 2020, 7:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02135000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Aug 3, 6:55 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 3, 6:55 AM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
655 AM EDT Mon Aug 3 2020
.SYNOPSIS...
Tropical Storm Isaias will begin affecting the region later today as
the storm approaches the Carolinas. Impacts will continue into early
Tuesday before the storm moves north of the area. Typical warm and
humid weather will return with a chance of afternoon thunderstorms
each day.
&&
.UPDATE...
All Hurricane Watches, with the exception of Northern Horry,
have been converted to a Hurricane Warning as of 5 AM.
&&
.NEAR TERM /THROUGH TUESDAY/...
Plethora of watches, warnings and etc being headlined across the
FA in reference to the arrival and departure of Tropical Storm
Isaias during this period. This near term period is entirely in
that window of the arrival and departure of Isaias and all
elements fcst are reflective of that. The threat of Tropical
Storm conditions will arrive mid-aftn today for the
southernmost portions of the FA, spreading north thru the aftn
and reaching the ILM NC region by early to mid evening, with
Hurricane conditions also possible near the coast. The worst of
these conditions will occur from mid- evening SC CWA to early
in the pre-dawn hrs for the NC CWA. Again, all of this hedges on
the latest Isaias track. Will have much improved conditions
from midday Tue thru the aftn with any backside Isaias pcpn
having pulled north. As for max temps today, much will depend on
the canopy of cirrus from Isaias and the commencement of
onshore moving lower clouds and pcpn. Delayed it slightly over
the northernmost portion of the FA and therefore will indicate
max temps a few degrees hier than guidance. The same goes for
max temps Tue, will indicate slightly hier by a degree or 2 with
subsidence on the backside of Isaias allowing skies to
dramatically improve.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Isaias will be well north of the area by Tuesday night with any
lingering impacts coming to an end. Deep southwesterly flow across
the area and high precipitable water values will lead to a
continuation of unsettled weather on Wednesday. In addition to the
ample moisture feed, weak shortwave energy will be rotating around a
trough over the central and eastern CONUS assisting with the
development of scattered afternoon thunderstorms on Wednesday.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Deep upper-level trough will reside over the central and eastern US
late next week and into the weekend. The potential for afternoon
showers and thunderstorms will increase with the weak pockets of
upper-level energy traversing the area. The amplitude of the wave
will slowly relax on Friday and shift slightly eastward with a
progressing frontal boundary that will weaken as it approaches the
area. Upper-trough will be mostly overhead on Saturday continuing
the unsettled weather in conjunction with a developing piedmont
trough into Sunday.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
Showers are already moving in and are expected to be in and out
through the day as the low approaches from the south. Possible brief
IFR visibilities in the tropical downpours. Winds will increase
rapidly this evening.
Extended Outlook...Mainly VFR conditions from mid-morning Tue and
beyond with much improved conditions. Mainly scattered afternoon and
evening showers and thunderstorms during the late week period.
&&
.MARINE...
Today thru Tue:
Tropical Storm Isaias to approach from the south today, push
onshore tonight between Cape Fear and Myrtle Beach, and lift
away from the region Tue. In a nutshell and based on the latest
Isaias track, quickly deteriorating marine conditions during
today, maxing out tonight, followed by improvements during
daylight Tue. The CWF is self-explanatory with the wind and seas
fcst during the majority of this near term period, today thru
Tue, dedicated to the approach and departure of the circulation
associated with Isaias.
Tuesday Night thru Fri Night:
Winds and seas return to their typical state after the departure
of Isaias and the associated swell. Conditions over the coastal
waters will continue to improve through the weekend. The main
threat will be deep SW flow producing unsettled weather through
much of the week. A weak frontal boundary will approach the area
on Saturday and produce weak offshore winds for a brief period
on Saturday. Seas will remain in the 2 foot range with no
significant swell likely to cause combined seas.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Tropical Storm Warning for SCZ024-032-033-039-059.
Flash Flood Watch through Tuesday afternoon for SCZ017-023-024-
032-033-039-054>056-058-059.
Hurricane Warning for SCZ054>056-058.
High Rip Current Risk through this evening for SCZ054-056.
Storm Surge Warning for SCZ054-056.
High Surf Advisory from 5 PM this afternoon to 5 AM EDT
Tuesday for SCZ054-056.
NC...Tropical Storm Warning for NCZ087-096-099.
Flash Flood Watch through Tuesday afternoon for NCZ087-096-099-
105>110.
Hurricane Warning for NCZ105>110.
High Rip Current Risk through this evening for NCZ106-108-110.
High Surf Advisory from 8 PM this evening to 9 AM EDT Tuesday
for NCZ106-108-110.
Storm Surge Warning for NCZ110.
Storm Surge Watch for NCZ106-108.
MARINE...Hurricane Warning for AMZ250-252-254-256.
&&
SYNOPSIS...21
UPDATE...MAS
NEAR TERM...DCH
SHORT TERM...21
LONG TERM...21
AVIATION...43
MARINE...DCH/21Hazardous weather outlook, Aug 3, 5:39 AM EDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 539 AM EDT Mon Aug 3 2020 AMZ250-252-254-256-040945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 539 AM EDT Mon Aug 3 2020 ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ087-096-099-SCZ024-032-033-039-059-040945- Robeson-Bladen-Columbus-Dillon-Florence-Marion-Williamsburg- Northern Horry- 539 AM EDT Mon Aug 3 2020 ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-040945- Coastal Brunswick- 539 AM EDT Mon Aug 3 2020 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EDT TUESDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Hurricane Warning. Storm Surge Warning. Flash Flood Watch. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Storm Surge Warning. Flash Flood Watch. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. SCZ017-023-040945- Marlboro-Darlington- 539 AM EDT Mon Aug 3 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ105-107-109-SCZ055-058-040945- Inland Pender-Inland New Hanover-Inland Brunswick-Inland Georgetown- Central Horry- 539 AM EDT Mon Aug 3 2020 ...HURRICANE WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ106-108-040945- Coastal Pender-Coastal New Hanover- 539 AM EDT Mon Aug 3 2020 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EDT TUESDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Hurricane Warning. Storm Surge Watch. Flash Flood Watch. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Storm Surge Watch. Flash Flood Watch. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. SCZ054-056-040945- Coastal Horry-Coastal Georgetown- 539 AM EDT Mon Aug 3 2020 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT TUESDAY... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Hurricane Warning. Storm Surge Warning. Flash Flood Watch. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Storm Surge Warning. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:44 AM EDT | High Surf Advisory | ILM | Brunswick, New Hanover, Pender | 26 hr |
| Aug 3, 5:12 AM EDT | Hurricane Warning | ILM | Brunswick, New Hanover, Pender | 24 hr |
| Aug 3, 9:23 AM EDT | River Flood Warning | ILM | Bladen, Cumberland | 5 days |
| Aug 3, 9:23 AM EDT | River Flood Warning | ILM | Robeson | 21 days |
| Aug 3, 2:02 PM EDT | Coastal Flood Warning | ILM | New Hanover | 15 hr |
| Aug 3, 6:13 PM EDT | Special Marine Warning | ILM | 32 min | |
| Aug 3, 6:24 PM EDT | Special Marine Warning | ILM | 36 min | |
| Aug 3, 6:27 PM EDT | Special Marine Warning | ILM | 63 min | |
| Aug 3, 6:47 PM EDT | Special Marine Warning | ILM | 58 min | |
| Aug 3, 6:57 PM EDT | Special Marine Warning | ILM | 33 min | |
| Aug 3, 7:28 PM EDT | Special Marine Warning | ILM | 32 min | |
| Aug 3, 7:41 PM EDT | Special Marine Warning | ILM | 64 min | |
| Aug 3, 7:49 PM EDT | Tornado Warning | ILM | Brunswick | 26 min |
| Aug 3, 9:23 AM EDT | River Flood Warning | ILM | Horry | 4 days |
Nearby
River Flood Warnings in South Carolina, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.